Alert archive / Missouri / Heat Advisories in 2008

Heat Advisory 2, NWS St. Louis, MO

July 29, 20087 counties in Missouri; 4 counties in Illinois

NWS St. Louis, MO issued this heat advisory at Jul 29, 2008, 1:53 PM CDT for 7 counties in Missouri; 4 counties in Illinois. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jul 29, 2008, 1:53 PM CDT (18:53 UTC)
Expired
Jul 29, 2008, 7:00 PM CDT
In force
5 hr
Issued by
NWS St. Louis, MO

Counties Madison County, IL, Monroe County, IL, Randolph County, IL, Saint Clair County, IL, City of Saint Louis, MO, Jefferson County, MO, Madison County, MO, Saint Charles County, MO, Saint Francois County, MO, Saint Louis County, MO, Sainte Genevieve County, MO

The radar

The St Louis radar (KLSX), 60 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 6.9 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2008-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 761 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2008-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
761 J/kg
Mixed-layer CIN
-131 J/kg
Mixed-layer LCL
867 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KLSX 291853
NPWLSX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
153 PM CDT TUE JUL 29 2008

ILZ079-100>102-MOZ061-063>065-074-075-085-292300-
/O.NEW.KLSX.HT.Y.0002.080729T1853Z-080729T2300Z/
RANDOLPH IL-MADISON IL-ST. CLAIR IL-MONROE IL-ST. CHARLES-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-ST. FRANCOIS-STE. GENEVIEVE-
MADISON-
INCLUDING THE CITIES OF...CHESTER...EDWARDSVILLE...BELLEVILLE...
ST CHARLES...ST LOUIS...FARMINGTON
153 PM CDT TUE JUL 29 2008

...HEAT ADVISORY IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON. 

THE COMBINATION OF TEMPERATURES REACHING THE LOWER TO MID 90S AND
DEWPOINTS OF IN THE LOWER TO MIDDLE 70S WILL RESULT IN HEAT
INDICIES REACHING UP TO 105 DEGREES. IF WORKING OUTSIDE PEOPLE ARE
URGED TO DRINK PLENTY OF WATER AND TAKE FREQUENT REST. NEIGHBORS
SHOULD CHECK ON THE ELDERLY IF THEY DO NOT HAVE AIR CONDITIONING.

A HEAT ADVISORY IS ISSUED WHEN HIGH TEMPERATURE AND HUMIDITY
LEVELS ARE EXPECTED TO MAKE IT FEEL LIKE IT IS 105 DEGREES OR
GREATER. PEOPLE IN THE ADVISORY AREA ARE ADVISED TO AVOID
PROLONGED WORK IN THE SUN...OR IN POORLY VENTILATED AREAS. ALSO...
KEEP PLENTY OF LIQUIDS ON HAND AND TRY TO STAY IN AN AIR
CONDITIONED ENVIRONMENT.

$$

RP
2 follow-up statements
000 
WWUS73 KLSX 292254
NPWLSX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
554 PM CDT TUE JUL 29 2008

MOZ061-300000-
/O.CAN.KLSX.HT.Y.0002.000000T0000Z-080729T2300Z/
ST. CHARLES-
INCLUDING THE CITY OF...ST CHARLES
554 PM CDT TUE JUL 29 2008

...HEAT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS CANCELLED THE HEAT
ADVISORY. 

THICK CLOUDS MOVING IN HAVE COOLED TEMPERATURES INTO THE 80S...AND
THE RESULTING HEAT INDEX VALUES HAVE LOWERED TO BELOW 100 DEGREES.

$$

ILZ079-100>102-MOZ063>065-074-075-085-300000-
/O.EXT.KLSX.HT.Y.0002.000000T0000Z-080730T0000Z/
RANDOLPH IL-MADISON IL-ST. CLAIR IL-MONROE IL-ST. LOUIS-
ST. LOUIS CITY-JEFFERSON-ST. FRANCOIS-STE. GENEVIEVE-MADISON-
INCLUDING THE CITIES OF...CHESTER...EDWARDSVILLE...BELLEVILLE...
ST LOUIS...FARMINGTON
554 PM CDT TUE JUL 29 2008

...HEAT ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE HEAT ADVISORY IS NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

THE COMBINATION OF TEMPERATURES IN THE LOWER TO MID 90S AND
DEWPOINTS OF IN THE MID TO UPPER 70S WILL RESULT IN HEAT INDEX
VALUES AROUND 105 DEGREES INTO EARLY THIS EVENING. 

A HEAT ADVISORY IS ISSUED WHEN HIGH TEMPERATURE AND HUMIDITY
LEVELS ARE EXPECTED TO MAKE IT FEEL LIKE IT IS 105 DEGREES OR
GREATER. PEOPLE IN THE ADVISORY AREA ARE ADVISED TO AVOID
PROLONGED WORK IN THE SUN...OR IN POORLY VENTILATED AREAS. 
ALSO...KEEP PLENTY OF LIQUIDS ON HAND AND TRY TO STAY IN AN 
AIR CONDITIONED ENVIRONMENT.

$$

TES
000 
WWUS73 KLSX 300001
NPWLSX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
701 PM CDT TUE JUL 29 2008

ILZ079-100>102-MOZ063>065-074-075-085-300115-
/O.EXP.KLSX.HT.Y.0002.000000T0000Z-080730T0000Z/
RANDOLPH IL-MADISON IL-ST. CLAIR IL-MONROE IL-ST. LOUIS-
ST. LOUIS CITY-JEFFERSON-ST. FRANCOIS-STE. GENEVIEVE-MADISON-
INCLUDING THE CITIES OF...CHESTER...EDWARDSVILLE...BELLEVILLE...
ST LOUIS...FARMINGTON
701 PM CDT TUE JUL 29 2008

...HEAT ADVISORY HAS EXPIRED...

THE HEAT ADVISORY IS NO LONGER IN EFFECT. 

TEMPERATURES HAVE COOLED INTO THE UPPER 80S TO AROUND 90...
RESULTING IN HEAT INDEX VALUES FALLING BELOW 105 DEGREES. 

$$

TES

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this heat advisory went out at Jul 29, 7:02 AM CDT, 6 hours 51 minutes earlier.

Area forecast discussion, Jul 29, 7:02 AM CDT, 6 hours 51 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
702 AM CDT TUE JUL 29 2008

.DISCUSSION...
/426 AM CDT TUE JUL 29 2008/
PRIMARY CONCERN FOCUSES ON HEAVY RAIN POTENTIAL OVER THE NEXT 24-48
HOURS AS REMNANT MOISTURE AND DYNAMICAL LIFT FROM HURRICANE DOLLY
TRACKS EAST FROM THE PLAINS INTO THE MID-MISSISSIPPI VALLEY.
REMNANT VORTEX IS WEAK AND DIFFUSE AT ALL LEVELS...AND IS THEREFORE
DIFFICULT TO TRACK AND FORECAST MOVEMENT.  HOWEVER...THERE IS LITTLE
DOUBT THAT DEEP TROPICAL MOISTURE IS INCREASING OVER THE PLAINS AS
EVIDENCED BY THE HUGE RAIN SHIELD THAT COVERS MOST OF KANSAS AN
OKLAHOMA THIS MORNING...AS WELL AS INCREASING P-WATS OVER THAT SAME
AREA ON THE 00Z UPPER AIR RUN.  BOTH THE GFS AND THE NAM STEADILY
INCREASE P-WATS TO BETWEEN 2-2.5 INCHES ACROSS NORTHERN/WESTERN
MISSOURI BY 12Z WEDNESDAY MORNING.  WITH THE ILL-DEFINED REMNANT
VORTEX OF DOLLY DRIFTING INTO THE LOWER MISSOURI/MID-MISSISSIPPI
VALLEY AND A 20-30KT LOW LEVEL JET AIMED INTO WESTERN/CENTRAL
MISSOURI BETWEEN 06Z-12Z TONIGHT...IT LOOKS LIKE IT WILL BE RATHER
WET.  HPC GUIDANCE FORECASTS THE HEAVIEST RAINS TO FALL OVER
NORTHWEST/NORTH CENTRAL MISSOURI TONIGHT WITH A LITTLE FINGER
EXTENDING INTO NORTHEAST MISSOURI BY 12Z.  CANT FIND ANY REASON TO
DISAGREE WITH THAT FORECAST SO HAVE STUCK PRETTY CLOSE TO 06Z HPC
GUIDANCE FOR QPF WHICH GIVES THE AREA BETWEEN 1 AND 2 INCHES THROUGH
THURSDAY NIGHT AS THE TROPICAL RAINS CONTINUE.  THIS SEEMS LIKE A
GOOD FIRST SHOT...AND WOULD NOT BE SURPRISED TO SEE LOCALLY HIGHER
AMOUNTS.

GFS AND NAM ARE IN PRETTY GOOD AGREEMENT OUT TOWARD THE END OF THE
WEEK IN BUILDING A STRONG UPPER LEVEL RIDGE OVER THE MID-MISSISSIPPI
VALLEY.  THIS SHOULD GIVE US A CHANCE TO DRY OUT...BUT ITS A HOT
PATTERN.  GOING FORECAST HAS TEMPS CLIMBING BACK INTO THE 90S BY
FRIDAY/SATURDAY.  THIS ACTUALLY MAY NOT BE HOT ENOUGH...HOWEVER
WOULD LIKE TO SEE ANOTHER COUPLE OF MODEL RUNS BEFORE CRANKING UP
THE TEMPS.

CARNEY

&&

.AVIATION...
/647 AM CDT TUE JUL 29 2008/
FOR THE 12Z TAFS...PRIMARILY EXPECT VFR CONDS FOR MUCH OF THIS
FCST PD. PLAN VIEW RH PROGS AS WELL AS FCST SNDGS SUGGEST AN INCR
IN MID LVL CLDS DURG THE DAY...ALG WITH A BIT OF DIURNAL CU. AM A
BIT UNCERTAIN WHEN TO INTRODUCE PCPN...BUT BLV THAT CVG INCR WL BE
SUCH THAT PRIMARY IMPACT OF RAIN...AND SPCLY THUNDER...WITHIN 10
NMI OF AIRPORTS WL GENLY OCR AFT 06Z...AND MAINLY AT COU AND UIN.

TRUETT

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jul 29, 6:06 AM CDT, 7 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
606 AM CDT TUE JUL 29 2008

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-301115-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
606 AM CDT TUE JUL 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS ACROSS MUCH OF THE AREA THIS
AFTERNOON...AND THUNDERSTORMS ARE LIKELY TONIGHT. THE
THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. HOWEVER...DEEP
TROPICAL MOISTURE ASSOCIATED WITH THE REMNANTS OF HURRICANE DOLLY
WILL ALLOW THE STORMS TO PRODUCE LOCALLY HEAVY RAINFALL.

AFTERNOON HIGH TEMPERATURES IN THE MID 90S ALONG WITH HIGH
HUMIDITY WILL PUSH HEAT INDEX VALUES TO NEAR 100 DEGREES IN THE
ST. LOUIS METRO AREA. HEAT INDEX VALUES IN THE MID TO UPPER 90S
WILL BE WIDESPREAD ACROSS THE REST OF THE AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS WILL BE POSSIBLE AGAIN ON WEDNESDAY AND WEDNESDAY
NIGHT. SOME OF THE STORMS COULD BE STRONG TO SEVERE. HEAVY
RAINFALL WILL CONTINUE TO BE POSSIBLE WITH THESE THUNDERSTORMS

TEMPERATURES IN THE 90S WITH HIGH HUMIDITY ARE EXPECTED TO PUSH
AFTERNOON AND EARLY EVENING HEAT INDEX VALUES TO BETWEEN 100 AND
105 DEGREES ON FRIDAY...SATURDAY AND SUNDAY ACROSS MUCH OF THE
AREA.

MODERATE FLOODING ON THE MISSISSIPPI RIVER IS EXPECTED AT CHESTER
AS EARLY AS WEDNESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS TO THE
NATIONAL WEATHER SERVICE TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

CARNEY

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 2:32 PM CDTSevere Thunderstorm WarningLSXKnox, Shelby43 min
Jul 29, 2:51 PM CDTFlash Flood WarningLSXKnox4 hr
Jul 29, 3:05 PM CDTFlash Flood WarningLSXShelby4 hr
Jul 29, 4:19 PM CDTFlash Flood WatchLSXAudrain, Boone, Callaway, Cole, Gasconade, Knox and 11 more19 hr
Jul 29, 5:54 PM CDTSevere Thunderstorm WarningLSXLincoln, Montgomery, Warren51 min
Jul 29, 3:48 PM CDTSevere Thunderstorm WarningLSXAdams30 min

Nearby

Heat Advisories in Missouri, 2008Heat Advisories in Illinois, 2008Every heat advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.